Alert archive / New York / Wind Advisories in 2011
Wind Advisory 11, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 15, 2011, 3:44 AM EDT for 5 counties in New Jersey; 4 counties in Connecticut; 11 counties in New York. It took effect at Oct 15, 2011, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2011, 3:44 AM EDT (07:44 UTC)
- In effect from
- Oct 15, 2011, 6:00 AM EDT
- Expired
- Oct 15, 2011, 4:16 PM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
855 WWUS71 KOKX 150744 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 344 AM EDT SAT OCT 15 2011 ...STRONG WINDS TODAY... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 152045- /O.NEW.KOKX.WI.Y.0011.111015T1000Z-111016T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 344 AM EDT SAT OCT 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * LOCATIONS...THE ENTIRE TRI-STATE REGION. * HAZARDS...STRONG WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...OCCASIONAL GUSTS TO AROUND 45 MPH WILL BE POSSIBLE LATE THIS MORNING. AS THE DAY PROGRESSES...SUSTAINED WINDS AND THE FREQUENCY OF GUSTS TO AROUND 45 MPH WILL INCREASE. THE WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. * IMPACTS...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF PRODUCING ISOLATED DOWNED TREES AND LARGE LIMBS...AS WELL AS MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
1 follow-up statement
591 WWUS71 KOKX 152016 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 416 PM EDT SAT OCT 15 2011 ...WIND ADVISORY CANCELLED... CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 152130- /O.CAN.KOKX.WI.Y.0011.000000T0000Z-111016T0200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 416 PM EDT SAT OCT 15 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. A FEW WIND GUSTS OF UP TO 45 MPH WILL BE POSSIBLE UNTIL AROUND SUNDOWN. WINDS ARE THEN EXPECTED TO SUBSIDE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 15, 1:38 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 15, 1:38 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 AM EDT SAT OCT 15 2011
.SYNOPSIS...
STRONG LOW PRESSURE THAT SENT A COLD FRONT THROUGH THE AREA
FRIDAY EVENING WILL LIFT SLOWLY NORTH ACROSS EASTERN CANADA
THIS WEEKEND. A WEAKER COLD FRONT THEN PASSES THROUGH LATE
SUNDAY...FOLLOWED BY ANOTHER STRONG LOW PRESSURE SYSTEM
APPROACHING BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
538Z UPDATE...NO CHANGES MADE ATTM ON THE PUBLIC SIDE. SEE MARINE
FOR GALE INFO. WIND ADVY POSSIBLE FOR SAT...MORE WITH THE NEXT
UPDATE.
THE COLD FRONT HAS PASSED EASTERN LI AND SE CT WITH GUSTY W/SW
WINDS FOLLOWING BEHIND. UPPER TROF AXIS HAS ALSO PASSED TO THE
NORTH...ENDING THE THREAT OF SHOWERS.
STRONG GUSTY SW WINDS WILL CONTINUE TO STRENGTHEN AS LOW PRES
NORTH OF THE GREAT LAKES CONTS TO INTENSIFY CAUSING AN INCREASING
PRES GRADIENT.
OVERNIGHT LOWS WILL RANGE FROM THE UPPER 40S NORTH AND WEST OF NYC
TO THE LOWER AND MID 50S AT THE COAST. THIS IS STILL SEVERAL
DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SATURDAY...STRONG GUSTY SW WINDS OF 20-30 WITH GUSTS OF 35-45 MPH
WILL OCCUR WITH NEAR NORMAL TEMPERATURES AND NO RAIN. AN UPPER LVL
SHORT WAVE WILL ROTATE AROUND THE MAIN POLAR VORTEX PASSING NORTH
OF THE REGION. ALTHOUGH A FEW SPRINKLES ARE POSSIBLE ACROSS THE
LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT DURING THE
AFTERNOON...DECIDED TO KEEP THE SPRINKLES OUT OF THE FORECAST.
SATURDAY NIGHT...AS WEAK HIGH PRES SLIDES ACROSS THE SE UNITED
STATES...SW WINDS WILL GRADUALLY DECREASE AS FAIR WEATHER WITH
NEAR NORMAL TEMPS CONTINUE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY AND MONDAY WILL FEATURE A RATHER BROAD LONG WAVE TROUGH
STRETCHING ACROSS THE GREAT LAKES AND NORTHEAST. AT THE SURFACE...A
COLD FRONT PASSES THROUGH SUNDAY NIGHT INTO EARLY MONDAY MORNING.
MODELS CONTINUE TO SHOW THAT WE LIKELY GET THROUGH THE DAYTIME HOURS
OF SUNDAY WITHOUT ANY RAINFALL. A CHANCE OF SHOWERS THEN ANTICIPATED
SUNDAY NIGHT INTO MONDAY MORNING...WITH DRY CONDITIONS BY MONDAY
AFTERNOON. ALTHOUGH UPPER JET STREAK DYNAMICS CAN COME INTO
PLAY...WE'RE LIKELY LACKING SUFFICIENT INSTABILITY FOR A MENTION OF
THUNDER. IT ALSO LOOKS LIKE THE LLJ AHEAD OF THE COLD FRONT SUNDAY
NIGHT WON'T BE TOO MUCH OF A FACTOR OVER THE LAND AREAS IN TERMS OF
STRONG WINDS AS THE LOW LEVEL TEMP PROFILE WILL PROBABLY BE
INVERTED. IMMEDIATE COASTAL SECTIONS COULD HOWEVER EXPERIENCE SOME
MODERATE GUSTS WITH PROXIMITY TO THE WARMER SEA SURFACE
TEMPERATURES. MAV/NAM MOS BLEND LOOKED GOOD FOR SUNDAY'S HIGHS...AND
GMOS WAS USED FOR MONDAY'S.
SLIGHT RIDGING AT THE SURFACE AND ALOFT KEEPS AT LEAST THE FIRST
HALF OF MONDAY NIGHT DRY. THEN LOW PRESSURE BEGINS TO STRENGTHEN
OVER THE OHIO VALLEY...WITH AN ASSOCIATED WARM FRONT APPROACHING US
FROM THE SOUTH ON TUESDAY. THIS WILL BRING A SLIGHT CHANCE OF
SHOWERS LATE MONDAY NIGHT AND TUESDAY. MODELS THEN HANDLE FURTHER
DEVELOPMENT AND TRACK OF THIS STORM SYSTEM DURING THE MID WEEK
PERIOD DIFFERENTLY. WILL GO ALONG WITH THE IDEA FROM HPC THAT A
SECONDARY LOW DEVELOPS TO OUR SOUTH AS THE LONG WAVE TROUGH AMPLIFIES
TO THE WEST. A TRIPLE POINT OR OCCLUDED FRONT THEN PASSES THROUGH ON
WEDNESDAY...WITH HIGH PRESSURE BUILDING IN BEHIND THE SYSTEM ON
THURSDAY AND FRIDAY. WILL GO NO HIGHER THAN CHC POPS WITH THIS
SYSTEM WITH THE GIVEN UNCERTAINTY OF ITS BEHAVIOR. SIGNIFICANT
RAINFALL AND STRONG WINDS ARE POSSIBILITIES WITH THIS STORM
TOO...BUT CONFIDENCE AT THIS TIME IS TOO LOW FOR A MENTION IN THE
HAZARDOUS WEATHER OUTLOOK
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR. SCT-BKN INSTABILITY CU SAT AFTERNOON...KSWF/KHPN MOST LIKELY
FOR BROKEN.
STRONG WSW WINDS THROUGH THE TAF PERIOD...LEFT OF 310 DEGREES TRUE.
FREQUENT 30 TO 35 KT GUSTS ACROSS ALL TERMINALS LATE SAT MORNING
INTO EARLY SAT EVENING. ISOLATED MAX GUSTS UP TO 40 KT POSSIBLE AT
CITY TERMINALS.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
SAT NIGHT...VFR. DIMINISHING WINDS.
SUN...VFR WITH GUSTY WEST WINDS...NOT QUITE AS STRONG AS SAT.
SUN NIGHT - MON...SUB-VFR POSSIBLE IN SCT -SHRA.
TUE...SUB-VFR POSSIBLE IN SCT -SHRA.
WED...SUB-VFR IN RAIN POSSIBLE.
&&
.MARINE...
538Z UPDATE...ALL WATERS WILL BE UPGRADED TO A GALE WARNING. CNTRL
AND ERN SOUND HAVE HIT CRITERIA...WITH SEAS ON THE CNTRL SOUND 6
FT. THE HARBOR MAY NOT HIT GALE OVERNIGHT...BUT WILL BE CLOSE. A
ROUND OF STRONG WINDS COME IN SAT AFTN AND NGT.
GALE WARNING IN EFFECT FOR THE ATLANTIC COASTAL WATERS TONIGHT
THROUGH SATURDAY EVENING...AS AN INTENSIFYING LOW PRESSURE SYSTEM
NORTH OF THE GREAT LAKES MOVES SLOWLY NORTH. HIGH PRESSURE WILL
MOVE SOUTH OF THE AREA. THE SIGNIFICANT DIFFERENCE IN PRESSURE
WILL CAUSE STRONG SOUTHWEST WINDS...REACHING GALE FORCE ACROSS THE
ATLANTIC COASTAL WATERS SOUTH OF LONG ISLAND.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OTHER LOCAL COASTAL
AREA WATERS THROUGH SATURDAY EVENING.
SATURDAY NIGHT...GALES ARE FORECAST TO SLOWLY DECREASE AS SMALL CRAFT
ADVISORY WINDS AND SEAS CONTINUE ACROSS ALL LOCAL WATERS.
SUNDAY NIGHT...POTENTIAL 950 MB LOW LVL JET AROUND 45 KT POSES A
THREAT OF MINIMAL GALE FORCE GUSTS OVER THE WATERS.
OTHERWISE...SMALL CRAFT ADVISORY CONDITIONS LIKELY SUNDAY AND SUNDAY
NIGHT. WESTERLY WINDS SUBSIDE ON MONDAY...BUT OCEAN WATERS MAY
STILL EXPERIENCE GUSTS UP TO 25 KT AND SCA-LEVEL SEAS. ALL WATERS
SHOULD BE BELOW SCA CRITERIA BY TUESDAY MORNING AS A LOOSENING
PRESSURE GRADIENT OVER THE REGION PROMOTES SUBSIDING WINDS AND
SEAS. ANOTHER STORM SYSTEM WILL HOWEVER POSE ANOTHER THREAT OF
STRONG WINDS AND BUILDING SEAS ON WEDNESDAY.
&&
.HYDROLOGY...
THE HEAVIEST RAIN HAS EXITED THE AREA THIS EVENING WITH SOME
LOCATIONS RECEIVING 1 TO 1.5 INCHES OF RAINFALL. THIS FELL
PRIMARILY NORTH AND WEST OF NYC.
THERE IS A POTENTIAL FOR YET ANOTHER HEAVY RAINFALL EVENT FROM
LATE TUE THRU EARLY THU NEXT WEEK. STAY TUNED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...GC
NEAR TERM...JMC/GC/DW
SHORT TERM...GC
LONG TERM...JC
AVIATION...
MARINE...JMC/GC/JC
HYDROLOGY...GCHazardous weather outlook, Oct 14, 8:02 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EDT FRI OCT 14 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-151000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 802 PM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-151000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 802 PM EDT FRI OCT 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-151000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 802 PM EDT FRI OCT 14 2011 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Wind Advisories in New York, 2011Wind Advisories in New Jersey, 2011Wind Advisories in Connecticut, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.